In reported cases of an overdose with Campath (alemtuzumab), symptoms included infusion reactions, infections, and abnormally low blood cell counts. However, various factors will determine the exact problems a person experiences. Treating this type of overdose will involve stopping the medication and providing supportive care.
Interested in a Discount on Campath?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Campath® (alemtuzumab) is a prescription medication approved to treat a certain type of leukemia. As with any medicine, it is possible to use too much. The specific effects of an overdose could vary, however, depending on a number of factors, such as the Campath dosage and whether it was taken with any other medications or substances.
There have been reports of serious side effects in people who received up to three times the maximum recommended Campath dose. Based on these reports, symptoms of an overdose may include:
- Abnormally low blood cell counts
- Infusion reactions (side effects that occur during or shortly after receiving the Campath dose), such as:
- An unexplained rash
- A fast heartbeat
- Unexplained swelling, especially of the mouth, lips, or throat
- Wheezing, shortness of breath, or difficulty breathing
- Difficulty swallowing
- Failure of the kidneys to produce urine
There is no antidote for a Campath overdose. If a person does receive too much, the medication will be stopped. Treatment will then involve supportive care, which consists of relieving the symptoms that occur as a result of the overdose. Supportive care may include:
- Close monitoring of blood cell counts
- Intravenous (IV) fluids
- Anti-infective drugs to treat infections if they occur.
Seek immediate medical attention if you believe you or someone else may have received too much Campath.